Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 24, 2014, 05:14:38 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 621218
  • Total Topics: 46799
  • Online Today: 229
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 2
Guests: 160
Total: 162

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: *********QUESTION**********  (Read 2860 times)

0 Members and 1 Guest are viewing this topic.

Offline RICKY77531

  • Member
  • Posts: 104
  • just Chill
*********QUESTION**********
« on: October 10, 2007, 09:23:05 PM »
Doc told me about my cholesterol being very high, I really don't get it though because I am not overweight..maybe a few pounds ht5'8' ..168lbs, but I did eat fast foods and my exercise is at work..I work in a Refinery outdoors, so I am really active all day., Doc also said my meds and hiv were not causing this, since I am undetecable ,so now changed my diet and work out  4 times a week now, so hopefully my new numbers show good cholesterol , if not a lipitor or something to lower it will be issued ..also take that promise liquid stuff every morning...blah!!!! and vitamins...selenium...
06/2007   CD4 266  Vl 62000
06/2007   CD4 200  Vl 13495
07/2007   ATRIPLA
09/2007   CD4 323  VL Undetectable
11/2007   CD4 428  VL Undetectable
01/2008   CD4 357  VL Undetectable
04/2008   CD4 357  VL UNDETECTABLE
08/2008   CD4 402  VL UNDETECTABLE
11/2008   CD4 421  79 DETECTABLE..
2/2009     CD4 450  VL UNDETECTABLE

Offline thunter34

  • Member
  • Posts: 7,255
  • His name is Carl.
Re: *********QUESTION**********
« Reply #1 on: October 10, 2007, 09:30:50 PM »
Hmmm....I'm not quite sure where your doctor was coming from about your meds not causing the high cholesterol.  That would be one of the first culprits I would suspect.  Not so much the HIV, but the meds.  Been there.  Mine was well over 500.  I am on Kaletra and Combivir for HIV and Crestor for the cholesterol. 

Good News:  When I got started on Crestor, I suddenly began to sport wood in a major way.  That was a bonus, eh?

What exactly is the question you have about this, Ricky? 
AIDS isn't for sissies.

Offline pozattitude

  • Member
  • Posts: 909
  • Enjoy
    • to find out more about me....
Re: *********QUESTION**********
« Reply #2 on: October 11, 2007, 12:29:42 PM »
what meds are you on?
like thunter said some meds are the major cause of lipid changes.  I am on Kaletra as well and my cholesterol was way up just like thunter. 

Rich (note to self, ask doc about Crestor)  ;D
POSITIVE PEDALERS... We are a group of people living with HIV/AIDS, eliminating stigma through our positive public example.

Offline Miss Philicia

  • Member
  • Posts: 23,577
  • celebrity poster, faker & poser
Re: *********QUESTION**********
« Reply #3 on: October 11, 2007, 12:48:23 PM »
thunter, we all know you chow down on Josť Olť mini tacos and General Tso on a daily basis.  Don't be blaming those lil' HIV pills.
"Iíve slept with enough men to know that Iím not gay"

Offline RICKY77531

  • Member
  • Posts: 104
  • just Chill
Re: *********QUESTION**********
« Reply #4 on: October 11, 2007, 09:38:11 PM »
oh...atripla.....but the question was is it diet related....you think?? 
06/2007   CD4 266  Vl 62000
06/2007   CD4 200  Vl 13495
07/2007   ATRIPLA
09/2007   CD4 323  VL Undetectable
11/2007   CD4 428  VL Undetectable
01/2008   CD4 357  VL Undetectable
04/2008   CD4 357  VL UNDETECTABLE
08/2008   CD4 402  VL UNDETECTABLE
11/2008   CD4 421  79 DETECTABLE..
2/2009     CD4 450  VL UNDETECTABLE

Offline Miss Philicia

  • Member
  • Posts: 23,577
  • celebrity poster, faker & poser
Re: *********QUESTION**********
« Reply #5 on: October 11, 2007, 09:51:42 PM »
*********I LOVE THIS THREAD TITLE**********
"Iíve slept with enough men to know that Iím not gay"

Offline anniebc

  • Member
  • Posts: 5,896
  • AM member since 2003
Re: *********QUESTION**********
« Reply #6 on: October 11, 2007, 09:52:11 PM »
Hi Rick

Found this in the drug section on Atripla.

***Anti-HIV drug regimens containing Sustiva, Viread, and Emtriva can cause increased fat levels (cholesterol and triglycerides) in the blood.***

Hugs
Jan :-*
-----------------------------------------------------------------------
Never knock on deaths door..ring the bell and run..he really hates that.

Offline Miss Philicia

  • Member
  • Posts: 23,577
  • celebrity poster, faker & poser
Re: *********QUESTION**********
« Reply #7 on: October 11, 2007, 09:56:56 PM »
Ricky, clearly HIV meds CAN cause such things -- quite simply it's why they run blood tests for all of that in addition to cd4s and VL.  I am not sure why your doctor is insisting that this is not a possibility, though I will admit I'm not personally experienced with the regimen you are taking.
"Iíve slept with enough men to know that Iím not gay"

Offline egello

  • Member
  • Posts: 899
  • cb
Re: *********QUESTION**********
« Reply #8 on: October 11, 2007, 10:19:27 PM »
mine is bit high too, but my doctor said that its normal for people taking my combo. he told me to watch my diet and do 150 minutes of cardio per week.

he said that if my choles. level has stayed the same as before, he would suspect that i was not taking my meds.
Reyataz / Norvir / Truvada/ Androgel 5 g / 2 days
1/29/07 14 T, 300 k V, 1.8 %
2/22/07 197 T, 247 V, 6.8 %
3/27/07 164 T, <50 V, 5.4 %
5/28/07 177 T, <50 V, 8.2 %
7/28/07 214 T, <50 V, 9.6 %
10/3/07 380 T, <50 V, 10 % no more Mepron, Famvir

Offline inmontreal

  • Member
  • Posts: 77
Re: *********QUESTION**********
« Reply #9 on: October 12, 2007, 08:16:18 AM »
one possibility could be the same mistake i made once..i didnt fast EXACTLY the way they wanted..and i think i might have had a few smokes RIGHT before the blood test..so for some reason my CL went sky high..but when i did it the second time and fasted the right way..my CL was normal..

Offline Miss Philicia

  • Member
  • Posts: 23,577
  • celebrity poster, faker & poser
Re: *********QUESTION**********
« Reply #10 on: October 12, 2007, 10:42:06 AM »
Indeed.  It's advisable to have your lab's taken on an empty stomach, as well as the same time of day.

If you have a Big Mac combo meal a few hours before your labs are taken you can literally see the difference in the test tubes.
"Iíve slept with enough men to know that Iím not gay"

Offline Cerrid

  • Member
  • Posts: 499
  • only as good as your last haircut
Re: *********QUESTION**********
« Reply #11 on: October 14, 2007, 05:28:56 AM »
When I started with my combo a year ago (Kaletra & Epzicom), triglycerides and cholesterol levels went up a lot, trigs peaking around 600 and chol around 300. My doc wasn't happy. I reduced my sugar intake (especially sweets and soft drinks) which is the major cause of high trigs. I also adjusted my diet accordingly (olive oil), began taking fish oil supplements (2 x 1000 mg/d) and started exercising (aerobic and anaerobic). As expected, my blood fat numbers precipitated continously and are still falling, trigs around 230 and chol 180 now.
"Boredom is always counterrevolutionary. Always." (Guy Debord)

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.